Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suggest treatment for persistent cough

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13004 Questions
Question
Persistent cough with no fever, some mucus but mostly clear discharge. Annoying. What can I take so quiet the cough?
YYYY@YYYY

Wed, 23 May 2018 in Lung and Chest disorders
 
 
Answered by Dr. Kaushal Bhavsar 49 minutes later
Brief Answer:
Take only dextromethorphan syrup.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
Robitussin syrup is having combination of dextromethorphan (cough suppressant) and guafenesin (expectorant).
I think guafenesin is causing coughing in your case. Actually guafenesin is useful when you have chesty cough (congestion).
It is mucolytic and expectorant. So it dilute mucus and makes it easy to cough put.
Since you are not having mucus (congestion), guafenesin is not helpful.
Better to take only dextromethorphan containing syrup.
It will supress cough.
Do warm water gargles 5-6 times a day. Drink plenty of fluids orally and keep yourself hydrated.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor